MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES

ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Catalog Number 06P01-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed false repeat reactive alinity s hiv ag/ab combo results for one sample from a 42-year-old female donor patient.Sid (b)(6) generated an initial result of 1.82 s/co, repeated 1.73 s/co and 1.82 s/co, sample was normal in appearance, no hemolysis or lipemia.The sample was nat negative.Sample sent for western blot by third party, results not available.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Additional patient results were added on 23nov2022.The customer reported two additional samples with false repeat reactive alinity s hiv ag/ab combo results.Sid (b)(6) 23-year-old male, initial result 3.08, repeats 2.88 and 3.11 s/co; sid (b)(6) 13-year-old male, initial result 2.59, repeats 3.03 and 3.05 s/co.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.H3 other text : device evaluation is in process.
 
Additional Manufacturer Narrative
Evaluation of complaint data for the product did not identify an increase in complaint activity for the complaint issue.Return testing was not performed as returns were not available.Device history record review was performed on lot 37456be00, which did not show any potential non-conformances, deviations, or non-conformances.Trending review did not identify any trends for the complaint issue.A technical review of field data for alinity s hiv ag/ab combo was performed.Overall reactive rates of ln 6p01-60, lot 37456be00 across core, applicable peer sites and across all us customer sites were collected and assessed.Since transplant samples are from potential organ donors at the end of life, the attributes of the samples are different from normal healthy routine blood donors.As a result, transplant customer performance is compared to representative cadaveric data as stated in the package insert of the applicable assay for cadaveric specimen.The peer group for this evaluation are the other us transplant sites, based on the unique impact of testing cadaveric samples.Across all us customers, the initial reactive rate (irr), repeat reactive rate (rrr) and specificity (assuming zero prevalence) observed for lot 37456be00 is within product requirements, within package insert representative data and comparable to other lots analyzed in the comparison.A review of labeling concluded that the issue is sufficiently addressed.Based on the results of this investigation, alinity s hiv ag/ab combo reagent kit, ln 6p01-60, lot 37456be00, is performing as expected.No malfunction was identified.Based on the information within the complaint record, the device met performance specifications at the customer site as all reactive rates were within product requirements respectively package insert representative data for cadaveric testing.

Brand Name
ALINITY S HIV AG/AB COMBO REAGENT KIT
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15780756
Report Number3002809144-2022-00393
Device Sequence Number6741110
Product Code QHM
UDI-Device Identifier00380740117184
UDI-Public00380740117184
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
BL 125679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Catalogue Number06P01-60
Device Lot Number37456BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer11/23/2022
01/04/2023
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date12/08/2022
01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, (B)(6) .; ALNTY S SYSTEM, 06P16-01, (B)(6) .; ALNTY S SYSTEM, 06P16-01, (B)(6).
Patient Age42 YR
Patient SexFemale